Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Brownsville, TX

May 9, 2012Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 9, 2012, 9:29 PM CDT for Hidalgo County, Willacy County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2012, 9:29 PM CDT (02:29 UTC)
Expired
May 9, 2012, 10:15 PM CDT
In force
46 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 88 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:30 PM CDTTSTM WND GST 654 Ne Edinburg, TXHIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. WINDS ESTIMATED BY NWS SURVEY AT 60 TO 65 MPH. NO INJURIES.
May 9, 9:40 PM CDTTSTM WND DMG4 Ne Edinburg, TXHIIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. NO INJURIES.
May 9, 9:57 PM CDTHAIL 0.7510 Ne Edinburg, TXPUBLIC REPORTS PENNY-SIZE HAIL 10 MILES NE OF EDINBURG NEAR ELSA AT THE INTERSECTION OF FM 2812 AND VAL VERDE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2929 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2929 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS54 KBRO 100229
SVRBRO
TXC215-489-100315-
/O.NEW.KBRO.SV.W.0062.120510T0229Z-120510T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 PM CDT WED MAY 9 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1015 PM CDT

* AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...7
  MILES NORTH OF EDINBURG...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAYSVILLE.
  RED GATE.
  HARGILL.
  LASARA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2661 9794 2639 9784 2627 9819 2647 9830
TIME...MOT...LOC 0229Z 245DEG 14KT 2639 9813

$$

SPEECE
1 follow-up statement
759 
WWUS54 KBRO 100248
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT WED MAY 9 2012

TXC215-489-100315-
/O.CON.KBRO.SV.W.0062.000000T0000Z-120510T0315Z/
HIDALGO-WILLACY-
948 PM CDT WED MAY 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN WILLACY AND CENTRAL HIDALGO COUNTIES...

AT 947 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF EDCOUCH...MOVING
EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOOLITTLE.
  HARGILL.
  MONTE ALTO.
  LASARA.
  STOCKHOLM.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  DESTRUCTIVE BASEBALL SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

MOVE INTO A STURDY BUILDING IMMEDIATELY!

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2661 9794 2639 9784 2627 9819 2647 9830
TIME...MOT...LOC 0247Z 277DEG 16KT 2638 9804

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:23 PM CDT, 6 minutes earlier.

Area forecast discussion, May 9, 9:23 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 PM CDT WED MAY 9 2012

.DISCUSSION...MADE MINOR ADJUSTMENTS TO THE CONVECTION FORECAST
OVERNIGHT. MAINLY JUST BACKED OFF ON THUNDERSTORM COVERAGE AND
INTENSITY THROUGH MORNING BASED IN PART ON WANING ACTIVITY THIS
EVENING AND BASED ON MODEL SUGGESTION OF A RESPITE OVERNIGHT
BEFORE THINGS GET GOING FOR THE NEXT ROUND ON THURSDAY. SLOW
MOVING AND AGGREGATE NATURE OF STORMS SUGGESTS A MINIMUM OF
NUISANCE FLOODING IN MANY CASES...WITH THE POTENTIAL FOR MORE
SIGNIFICANT FLASH FLOODING THURSDAY IN THE BIGGER CELLS/CLUSTERS.

&&

.PREV DISCUSSION... /ISSUED 701 PM CDT WED MAY 9 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING UP
FROM THE SOUTH AND ARE APPROACHING THE VICINITY OF THE TAF SIGHTS.
RUMBLES OF THUNDER ARE IN THE BRO AREA AT THIS ISSUANCE. THE RUC
SUGGESTS A COUPLE MORE HOURS OF DEVELOPMENT BEFORE CONDITIONS
QUIET DOWN OVERNIGHT. THE RESPITE WILL BE TEMPORARY HOWEVER...AS
AN UPPER DISTURBANCE APPROACHING FROM UPSTREAM WILL INTERACT WITH
LOW LEVEL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS ON
THURSDAY AND FRIDAY. MANY OF THE STORMS ARE EXPECTED TO MOVE OFF
THE MEXICAN MOUNTAINS AND TOWARD THE CWA FROM THE WEST. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE...WITH LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS...BUT ALSO HAIL AND
GUSTY WINDS. LIGHT EAST WINDS WILL CONTINUE TONIGHT WITH CEILINGS
ABLE TO STAY VFR EXCEPT IN CONVECTION. MODERATE SOUTHEAST WINDS
WILL DEVELOP ON THURSDAY...BRINGING IN MORE MOISTURE AND ALONG
WITH SHOWERS AND THUNDERSTORMS DROPPING CEILINGS TO MVFR FOR MOST
OF THE DAY.

PREV DISCUSSION... /ISSUED 200 PM CDT WED MAY 9 2012/

SHORT TERM... /TODAY THROUGH THURSDAY NIGHT/...BUSY 36 HOUR PERIOD
AHEAD AS LARGE UPPER TROUGH BARRELS THROUGH TEXAS. UPPER LOW
CURRENTLY SHIFTING SOUTHWARD JUST SOUTH OF ARIZONA WILL BEGIN TO
SHIFT EASTWARD SOON AND SHOULD BE PLACED NEAR THE TX BIG BEND REGION
BY NOON TOMORROW. THIS WILL PUT SOUTH TEXAS IN STRONGER DYNAMICS
AHEAD OF THE TROUGH...PROVIDING AMPLE MID LEVEL LIFTING. DURING THE
EARLY AFTERNOON TOMORROW...A MID LEVEL JET STREAK WILL CURL AROUND
THE TROUGH...PUTTING THE NOSE OF THE JET JUST TO THE SOUTH. COOLER
AIR ALREADY FILTERED IN ALOFT...THOROUGHLY WEAKENING THE CAP ACROSS
SOUTH TEXAS. SIGNIFICANT CLOUD DEBRIS TODAY AS LIMITED DAYTIME
HEATING...SO CONVECTION HAS HAD SOME TROUBLE POPPING UP
RECENTLY...BUT BETTER MIXING WITH APPROACHING JET STREAK WILL AID IN
BRINGING MORE CLOUD BREAKS TOMORROW. EXPECT TWO LOCATIONS FOR
CONVECTIVE INITIATION. ONE WILL BE ALONG THE FRONT...ONE WILL BE
ALONG THE MOUNTAINS IN MEXICO. GOOD 0-2KM SHEAR FROM INCREASING SELY
LLJ WILL BRING IMPRESSIVE TURN TO THE ATMOSPHERE...ALLOWING FOR SOME
SUPER CELL FORMATION DURING THE AFTERNOON. STILL HAVE HELICITY VALUES
ABOVE 100 FOR MOST OF THE AREA AFTER 00Z TOMORROW...SO A TORNADO
THREAT IS ALSO A CONSIDERATION. BUT MAIN THREAT WOULD AGAIN BE LARGE
HAIL EARLY AND DAMAGING WINDS LATER AS STORMS PICK UP
SPEED...STARTING AFTER 21Z THURSDAY INTO THE WEE HOURS OF FRIDAY.

LONG TERM.../FRIDAY THROUGH THURSDAY/...
THE UPPER LEVEL SYSTEM WILL GRADUALLY MOVE OUT OF TEXAS THE END OF
THE WEEK INTO SATURDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE
FRIDAY INTO EARLY SATURDAY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM
AS LINGERING MOISTURE WILL AID FOR CONVECTION TO REMAIN ACROSS THE
VALLEY THROUGH THE WEEKEND. THIS MOISTURE WILL WRAP AROUND THE LOW
WHICH MAY KEEP THE RGV UNDER MOSTLY CLOUDY SKIES WITH LIGHT SHOWERS
AND ISOLATED THUNDERSTORMS THIS WEEKEND. HIGH TEMPERATURES WILL
REMAIN MILD ACROSS THE VALLEY REACHING THE MID 80S WITH THE WARMEST
LOCATIONS ALONG THE RIO GRANDE. LOW TEMPERATURES WILL BEGIN TO
LOWER INTO THE 60S AS NORTHERLY FLOW BEHIND THIS SYSTEM BRINGS
COOLER AND DRIER AIR BEHIND IT.

A SHORTWAVE TROUGH WILL DIG SOUTH ACROSS THE DESERT SW TUESDAY
WHICH WILL ENHANCE SHOWER ACTIVITY BY LATE TUESDAY INTO WEDNESDAY
ACROSS THE VALLEY. DID NOT MAKE A LOT OF CHANGES TO THE LONG TERM
WITH THE EXCEPTION OF INCREASE IN POPS FOR TUESDAY NIGHT INTO
WEDNESDAY PERIOD. THURSDAY RIDGE GRADUALLY BUILDS FROM THE WEST
BRINGING WITH ANOTHER ROUND OF DRIER AIR.

MARINE...TODAY THROUGH THURSDAY NIGHT...CURRENT NORTHEASTERLY FLOW
BEHIND LAST NIGHTS FRONT WILL GENERALLY SHIFT TO THE SOUTHEAST
OVERNIGHT AS THE FRONT WASHES OUT JUST SOUTH OF THE MARINE ZONES.
WINDS WILL REMAIN AROUND 15 KNOTS TOMORROW WITH SEAS GRADUALLY
INCREASING TO AROUND 4 FEET BY THURSDAY EVENING. THUNDERSTORMS ARE
EXPECTED TO AFFECT THE AREA...MAINLY THURSDAY NIGHT WITH FREQUENT
CLOUD TO SFC LIGHTNING AND GUSTY WINDS.

FRIDAY THROUGH THURSDAY...
AN UPPER LEVEL SYSTEM WILL AID FOR SHOWERS AND THUNDERSTORMS TO
LINGER FRIDAY INTO SATURDAY. SOME OF THE SHOWERS COULD PRODUCE
HAIL...STRONG GUSTY WINDS AND HEAVY DOWNPOURS. SOUTHERLY FLOW
INCREASES FRIDAY AFTERNOON LEADING TO BUILDING SEAS UP TO 6 FEET
FRIDAY INTO SATURDAY. EXPECT SEAS TO GRADUALLY DECREASE AND WINDS TO
SHIFT EAST AS THE SYSTEM EXITS THE GULF WATERS. SCA WILL LIKELY BE
ISSUED FOR FRIDAY. LIGHT NORTH TO NORTHEAST FLOW WILL CONTINUE
THROUGH MID WEEK.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/60
Hazardous weather outlook, May 9, 3:41 AM CDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 AM CDT WED MAY 9 2012

TXZ248>257-100845-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
341 AM CDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ADDITIONAL THUNDERSTORMS DEVELOPMENT IS EXPECTED THIS AFTERNOON
AND THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. STORMS MAY ALSO
PRODUCE HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. THE
BEST CHANCE FOR SEVERE WEATHER IS IN THE LATE AFTERNOON AND
OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE ORGANIZED SEVERE WEATHER IS POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY EVENING AND FRIDAY MORNING. THE MAIN THREAT WITH ANY
STORMS THAT FORM WILL BE DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES. ANY TORNADO POTENTIAL WILL LIKELY PEAK IN THE
EVENING HOURS. SEVERE WEATHER WILL REMAIN POSSIBLE INTO EARLY
FRIDAY BEFORE THE THREAT DIMINISHES BEHIND A COLD FRONT.

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS THURSDAY THROUGH
SATURDAY AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS POSSIBLE BOTH THIS AFTERNOON AND
THURSDAY...BUT MOST LIKELY ON THURSDAY. SPOTTERS ARE ENCOURAGED TO
REMAIN AWARE OF THE WEATHER SITUATION AND REPORT SIGNIFICANT
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE.

GMZ130-132-135-150-155-170-175-100845-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
341 AM CDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY
WINDS...HAIL AND CLOUD TO WATER LIGHTNING WILL BE POSSIBLE IN THE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE ORGANIZED SEVERE WEATHER WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS WOULD BE DAMAGING
WIND...LARGE HAIL...AND ISOLATED WATERSPOUTS. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE FROM THURSDAY IN THE LATE AFTERNOON THROUGH
FRIDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE
THURSDAY THROUGH FRIDAY NIGHT AS STRONG WINDS BUILD FROM THE SOUTHEAST.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS POSSIBLE BOTH THIS AFTERNOON AND
THURSDAY...BUT MOST LIKELY ON THURSDAY. SPOTTERS ARE ENCOURAGED TO
REMAIN AWARE OF THE WEATHER SITUATION AND REPORT SIGNIFICANT
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE.

GIBBS/TOMASELLI

In the hours before

Special weather statement, May 9, 4:13 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 PM CDT WED MAY 9 2012

TXZ250-251-253>255-092315-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
413 PM CDT WED MAY 9 2012

...SLOW MOVING THUNDERSTORMS DEVELOPING OVER PORTIONS OF DEEP
SOUTH TEXAS...

THROUGH 6 PM...CLUSTERS OF SLOW MOVING STRONG THUNDERSTORMS WILL
PERSIST OVER PORTIONS OF SOUTHERN CAMERON COUNTY AND OVER WESTERN
KENEDY AND EASTERN BROOKS COUNTIES. THESE THUNDERSTORMS WILL DRIFT
VERY SLOWLY NORTH AND WEST AND WILL PRODUCE PERIODS OF LOCALLY
HEAVY RAINFALL...LIGHTNING AND BRIEF WIND GUSTS FROM 25 TO 35 MPH.

THESE THUNDERSTORMS WILL LIKELY AFFECT THE FOLLOWING TOWNS AND
CITIES OVER THE NEXT ONE TO TWO HOURS...BROWNSVILLE...RANCHO
VIEJO...EL CALABOZ...SAN PERDO...ENCINO...RACHAL...ARMSTRONG AND
FALFURRIAS.

THESE THUNDERSTORMS WILL ALSO AFFECT PORTIONS OF HIGHWAY 77 IN
CAMERON COUNTY AND KENEDY COUNTY.

DUE TO THE INCREASED THREAT OF LOCALLY HEAVY RAINFALL AND THE
PONDING OF WATER FROM THESE THUNDERSTORMS...EVENING MOTORISTS
SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE
FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH 6 PM THIS EVENING.

SPEECE
Special weather statement, May 9, 6:54 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 PM CDT WED MAY 9 2012

TXZ255-257-100030-
INLAND CAMERON-COASTAL CAMERON-
654 PM CDT WED MAY 9 2012

...ISOLATED STRONG THUNDERSTORM MOVING INTO SOUTHERN CAMERON
COUNTY...

AT 652 PM CDT...AN ISOLATED STRONG THUNDERSTORM...MOVING NORTHEAST
AT 20 MPH...WILL AFFECT THE SAN PEDRO...OLMITO AND RANCHO VIEJO
AREAS THROUGH 730 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING AND
SOME PEA SIZE HAIL IS EXPECTED.

IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. BRIEF TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL.

THIS STORM HAS A HISTORY OF PRODUCING BRIEF PEA SIZE HAIL IN THE SAN
PEDRO AREA.

SPEECE
Special weather statement, May 9, 7:30 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT WED MAY 9 2012

TXZ249-250-252-253-100130-
HIDALGO-JIM HOGG-STARR-BROOKS-
730 PM CDT WED MAY 9 2012

...STRONG THUNDERSTORMS AFFECTING AREAS ALONG AND WEST OF  HIGHWAY
281...

THROUGH 830 PM CDT...A LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS WILL AFFECT THE LOS EBANOS...MCCOOK...MISSION...AGUA
NUEVA...SANTA CATARINA...PUERTO RICO AND SULLIVAN CITY AREAS. THESE
THUNDERSTORMS ARE NEARLY STATIONARY OR ARE MOVING SLOWLY WEST AND
WILL PRODUCE BRIEF WIND GUSTS FROM 25 TO 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE
STORMS COULD PRODUCE SOME PEA SIZE HAIL. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. EVENING MOTORISTS MAY WANT
TO DELAY TRAVEL.

SPEECE
Special weather statement, May 9, 8:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
836 PM CDT WED MAY 9 2012

TXZ249>254-100230-
HIDALGO-JIM HOGG-STARR-BROOKS-INLAND WILLACY-KENEDY-
836 PM CDT WED MAY 9 2012

...STRONG THUNDERSTORMS MOVING OVER PORTIONS OF STARR AND HIDALGO
COUNTIES...

THROUGH 930 PM...A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS
WILL CONTINUE MOVING NORTHEAST AT 10 TO 15 MPH OVER EASTERN STARR
AND CENTRAL AND NORTHERN HIDALGO COUNTIES. THESE SHOWERS AND
THUNDERSTORMS WILL AFFECT THE CITIES AND TOWNS OF MCCOOK...
EDINBURG...LINN...SAN MANUEL...SAN ISIDRO...DOOLITTLE AND PUERTO
RICO...UNTIL 930 PM CDT.

SOME GUSTY WINDS FROM 25 TO 35 MPH WILL OCCUR WITH THE PASSAGE OF
THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED.
IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. SOME OF THESE STORMS COULD PRODUCE PEA SIZE HAIL THROUGH
THE NEXT HOUR. TORRENTIAL RAINS FROM THESE STORMS WILL CAUSE PONDING
OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH WATER THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:48 PM CDTAreal Flood AdvisoryBROHidalgo, Starr87 min
May 9, 9:19 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy86 min
May 9, 10:02 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy58 min
May 9, 10:13 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy52 min
May 9, 10:36 PM CDTSevere Thunderstorm WarningBROCameron, Willacy39 min
May 9, 10:40 PM CDTTornado WarningBROCameron, Willacy35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.